MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5 13.2
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pupillary Block (2026); Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 13.2mm vticm5 13.2 implantable collamer lens of -9.00/1.0/173 (sphere/cylinder/axis) was implanted into the patient's right eye (od).On (b)(6) 2023 the lens was implanted and removed intra-op due to excessive vault; refractive surprise; pupil block with elevated iop; and angle closure with elevated iop.On the same day different surgery a replacement lens was implanted and the problem was not resolved.Cause reported as device.See mfr# 2023826-2024-00047 for replacement lens.
 
Additional Manufacturer Narrative
H6-clinical code 4581: angle closure with elevated iop.Investigation type 4110: lens work order search- no similar complaint event(s) within associated lots were found.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b1- adverse event.B5-the reporter indicated that a 13.2mm vticm5 13.2 implantable collamer lens of -9.00/1.0/173 (sphere/cylinder/axis) was implanted into the patient's right eye (od).On (b)(6)2023 the lens was implanted and removed intra-op due to excessive vault; refractive surprise; pupil block with elevated iop; and angle closure with elevated iop.On (b)(6) 2023 a replacement lens was implanted and the problem was not resolved.Cause reported as device.See mfr# 2023826-2024-00047 for replacement lens.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5: the reporter indicated that a 13.2mm vticm5 13.2 implantable collamer lens of -9.00/1.0/173 (sphere/cylinder/axis) was implanted into the patient's right eye (od) on (b)(6) 2023.Excessive vault; pupil block with elevated iop, and angle closure with elevated iop was reported.On (b)(6) 2023, the lens was explanted and on the same day a replacement lens was implanted.The replacement lens did not resolve the problem due to surgeon implanting the wrong lens into the patients eye.See mfr#: 2023826-2024-00047 for replacement lens.H10: clinical code 2137 in initial mdr is no applicable.Device code 1401 in initial mdr is not applicable.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key18440465
Report Number2023826-2024-00046
Device Sequence Number12500075
Product Code QCB
UDI-Device Identifier00840311311163
UDI-Public00840311311163
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberVTICM5 13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by Manufacturer01/02/2024
02/27/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date01/03/2024
03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# UNK.; FOAM TIP PLUNGER (FTP), LOT# UNK.; INJECTOR MODEL: MSI-TF, LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient SexMale